Location of Repository

Acute hepatitis secondary to parenteral amiodarone does not preclude subsequent oral therapy

By Mounia Lahbabi, Nouredine Aqodad, Adil Ibrahimi, Mryem Lahlou and Hafid Aqodad


Amiodarone chlorhydrate is a diiodated benzofuran derivative used to treat cardiac rhythm abnormalities. Hepatotoxicity is a relatively uncommon side effect of amiodarone and symptomatic hepatic dysfunction occurs in less than 1% to 3% of patients taking amiodarone. We report here on an unusual case of amiodarone-induced hepatotoxicity. A 29 year old woman with normal liver function was given amiodarone intravenously to treat her atrial fibrillation. She developed acute toxic hepatitis after 24 h. The intravenous form of amiodarone was immediately avoided and replaced by the oral form, using conventional loading doses as soon as the deranged liver function tests had normalized, without recurrence of the hepatitis. These observations show that the occurrence of acute hepatic impairment with intravenous amiodarone does not necessarily preclude the use of this drug by mouth and the necessity of monitoring the hepatic function of patients treated with amiodarone

Topics: Case Report
Publisher: Baishideng Publishing Group Co., Limited
OAI identifier: oai:pubmedcentral.nih.gov:3388118
Provided by: PubMed Central
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://www.pubmedcentral.nih.g... (external link)
  • Suggested articles

    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.